MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Codes Physical Resistance (2578); Aspiration Issue (2883); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the peroneal artery using an indigo system cat5 aspiration catheter (cat5).During the procedure, the physician made two successful passes using the cat5 through a non-penumbra 6f sheath, then had difficulty crossing a section and noticed that nothing was being aspirated.It was reported that the physician encountered resistance half way down the mid-anterior tibial artery.The physician then retracted the cat5 to flush and noticed that it was severely kinked.Therefore, the procedure was completed using a new cat5 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Pma/510(k) # was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6786891
Report Number3005168196-2017-01390
Device Sequence Number1570338
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/16/2019
Device Catalogue NumberCAT5
Device Lot NumberF70145
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight95